Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 28, 2006, 12:12 AM CDT for Marathon County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 12:12 AM CDT (05:12 UTC)
- Expired
- May 28, 2006, 1:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 280513
SVRGRB
WIC073-280600-
/O.NEW.KGRB.SV.W.0031.060528T0512Z-060528T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1212 AM CDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN
* UNTIL 100 AM CDT
* AT 1208 AM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
OVER MARATHON COUNTY...SOME CAPABLE OF PRODUCING HAIL TO ONE INCH
ALONG WITH GUSTY WINDS. MANY REPORTS OF DIME TO NICKEL SIZE HAIL
HAVE BEEN RECEIVED FROM THESE STORMS.
LAT...LON 4498 8956 4499 8955 4499 8932 4500 8931
4500 8923 4480 8922 4480 8971 4498 8971
$$
RDM1 follow-up statement
000
WWUS53 KGRB 280557
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1257 AM CDT SUN MAY 28 2006
WIC073-280607-
/O.EXP.KGRB.SV.W.0031.000000T0000Z-060528T0600Z/
MARATHON WI-
1257 AM CDT SUN MAY 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY EXPIRES AT 100
AM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4498 8956 4499 8955 4499 8932 4500 8931
4500 8923 4480 8922 4480 8971 4498 8971
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SAT MAY 27 2006 .SHORT TERM...TONIGHT AND SUNDAY...BROAD UPPER TROF SHIFTING SLOWLY EAST...FORCING RIDGE TO BUILD IN OVER WESTERN LAKES. SHORT WAVE RIDING SW FLOW AHEAD OF TROF WILL PASS THROUGH WI THIS EVENING. TWO AREAS OF CONVECTION WORKING THROUGH STATE ATTM...FIRST AREA FORMED NORTH OF AREA OF SHOWERS LEFT OVER FROM PREVIOUS NIGHTS CONVECTION. STORMS OF A PULSING NATURE. THIS AREA EXPECTED TO LIFT NORTH OUT OF AREA BY EARLY EVENING. WITH ONSHORE WINDS...LAKESHORE REMAINS MORE STABLE WITH CAPES NEAR 200...THUS LINE HAS SEEMED TO STOP BUILDING TO THE EAST AROUND CENTRAL SHAWANO COUNTY. SECOND AREA...STRONGER STORMS PUSHING THROUGH SOUTH CENTRAL WI ASSOCIATED WITH UPPER SHORT WAVE. SOME BUILDING TO THE NORTH...EARLIER CLOUDS/PCPN DID NOT DO TOO MUCH TO ATMOSPHERE AS CAPES CENTRAL WI STILL AROUND 2K OVER WOOD/PORTAGE AREA. THIS AREA ALSO EXPECTED TO PUSH EAST OF THE AREA BY THIS EVENING. QUESTION IS IF AND WHEN WILL MORE CONVECTION FORM/MOVE IN. STRONG LLVL WAA WITH 850 JET INCREASING AND BECOMING FOCUSED OVER WI AND UPPER MI. ADDITIONAL STORMS NOW FIRING IN CENTRAL IA. WILL GO WITH OVERALL SCATTERED/CHANCE WORDING ATTM AND LET LATER SHIFT ADJUST AS NECESSARY. 850 TEMPS RISE TO +20C BY MORNING...EFFECTIVELY CAPPING ATMOSPHERE... THUS WILL KEEP FORECAST DRY. NO CHANGES MADE TO GOING PACKAGE TEMPERATURES WITH NEAR OR RECORD TEMPS EXPECTED ON SUN. .LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY. FORECAST FOCUS ON PRECIP CHANCES DURING THE ENTIRE EXTENDED PERIOD. THE GFS CONTINUES DEVELOPING PRECIP MONDAY AS THE CAP ERODES WITH CAPES OF 2K-3K J/KG. THE CANADIAN...NAM...UKMET AND ECMWF MODELS ALL EITHER HOLD PRECIP BACK UNTIL MONDAY NITE OR BRING THE LOW IN SLOWER THAN THE GFS SOLUTION. THEREFORE WILL SIDE WITH THE DRIER MODELS AND LEAVE MONDAY DRY WITH PRECIP ON MONDAY NITE AHEAD OF THE APPROACHING COLD FRONT. AS THE COLD FRONT MOVES THRU THE CWA ON TUESDAY SOME SEVERE WEATHER IS POSSIBLE...ESPECIALLY OVER THE EASTERN CWA...WITH CAPES OF 1K TO 2K J/KG AND -3 TO -5 LI/S. THE MAIN INHIBITOR WILL BE LACK OF WIND SHEAR BUT THE FRONT MAY BE ENOUGH TO KEEP A LINE OF CONVECTION GOING ACROSS THE CWA. ALTHOUGH THE NAM PUSHES THE FRONT TO THE SOUTH THE GFS AND CANADIAN BOTH HANG THE FRONT BACK OVER SOUTHERN WISCONSIN WITH ADDITIONAL CONVECTION NORTH OF THE FRONT ON WEDNESDAY. DUE TO THE TREND OF SLOWING THINGS DOWN WILL LEAVE PRECIP IN FOR WEDNESDAY UNTIL THE HIGH PUSHES THE FRONT FAR ENOUGH SOUTH BY WEDNESDAY NITE. A DISTURBANCE IN THE MID LEVELS WILL BRING THE CHANCE FOR MORE THUNDERSTORMS THURSDAY NITE AND FRIDAY ON THE GFS AND ECMWF MODELS. WHILE THE CANADIAN MODEL HOLDS THIS OFF UNTIL FRIDAY NITE AND SATURDAY IT SEEMS TO BE THE ODD MODEL OUT SO WILL STICK WITH THE FASTER SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 27, 11:45 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT MAY 27 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EAST CENTRAL WISCONSIN FROM MID AFTERNOON ONWARD...EXTENDING INTO NORTHERN CENTRAL WISCONSIN TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. LMZ521-522-541>543-564-281645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHES OF FOG ARE POSSIBLE OVER THE LAKE TONIGHT. BOATERS SHOULD BE PREPARED TO ENCOUNTER AREAS OF LOW VISIBILITY AND USE EXTRA CAUTION. THERE IS ALSO A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THE PATCHES OF FOG ARE STILL POSSIBLE SUNDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 27, 10:21 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HAIL 5 S SPENCER 44.69N 90.28W
05/27/2006 E1.50 INCH MARATHON WI PUBLIC
&&
MGLocal storm report, May 27, 10:23 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL LINDSEY 44.54N 90.30W
05/27/2006 E2.00 INCH WOOD WI TRAINED SPOTTER
&&
MGLocal storm report, May 27, 10:57 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1057 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL WAUPACA 44.34N 89.06W
05/27/2006 E0.88 INCH WAUPACA WI TRAINED SPOTTER
&&
PLHLocal storm report, May 27, 11:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL LINDSEY 44.54N 90.30W
05/27/2006 E0.75 INCH WOOD WI TRAINED SPOTTER
&&
PLHLocal storm report, May 27, 11:26 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1126 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL JUNCTION CITY 44.58N 89.75W
05/27/2006 E0.75 INCH PORTAGE WI AMATEUR RADIO
1110 PM HAIL 1 S WAUPACA 44.33N 89.06W
05/27/2006 E0.75 INCH WAUPACA WI AMATEUR RADIO
&&
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:42 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 50 min |
| May 27, 10:09 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 36 min |
| May 27, 10:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 27, 10:42 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 48 min |
| May 27, 10:46 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 59 min |
| May 27, 10:55 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 35 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 46 min |
| May 27, 11:38 PM CDT | Marine Weather Statement | GRB | 97 min | |
| May 28, 12:04 AM CDT | Severe Thunderstorm Warning | GRB | Shawano | 41 min |
| May 28, 12:12 AM CDT | Marine Weather Statement | GRB | 93 min | |
| May 28, 12:43 AM CDT | Severe Thunderstorm Warning | GRB | Shawano | 62 min |
| May 28, 12:48 AM CDT | Marine Weather Statement | GRB | 57 min | |
| May 28, 1:06 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 1:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 59 min |
| May 28, 1:21 AM CDT | Tornado Warning | GRB | Brown, Outagamie, Shawano | 24 min |
| May 28, 1:36 AM CDT | Special Marine Warning | GRB | 24 min | |
| May 28, 1:46 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 44 min |
| May 28, 1:58 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 47 min |
| May 28, 2:01 AM CDT | Special Marine Warning | GRB | 89 min | |
| May 28, 4:51 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 6:56 AM CDT | Marine Weather Statement | GRB | 64 min | |
| May 28, 7:12 AM CDT | Marine Weather Statement | GRB | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.